Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 232, NWS San Angelo, TX

June 19, 20085 counties in Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 19, 2008, 8:55 PM CDT for 5 counties in Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2008, 8:55 PM CDT (01:55 UTC)
Expired
Jun 19, 2008, 10:00 PM CDT
In force
65 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 7:09 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
3683 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:25 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 19, 7:25 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
725 PM CDT THU JUN 19 2008

.UPDATE...
WILL UPDATE ZONES/GRIDS FOR SEVERE THUNDERSTORM WATCH IN EFFECT
UNTIL 7Z FOR THOSE AREAS ALONG AND N OF A STERLING CITY THROUGH
BROWNWOOD LINE.

11

&&

.PREV DISCUSSION... /ISSUED 632 PM CDT THU JUN 19 2008/

AVIATION...
DEVELOPING THUNDERSTORM COMPLEX ACROSS THE SOUTHERN TX
PANHANDLE TO JUST SOUTH OF CHILDRESS WILL LIKELY ORGANIZE
INTO A MCS...AND THEN TRACK SOUTHEAST TONIGHT. AN UNSTABLE
AIRMASS AND DEVELOPMENT OF LOW-LEVEL JET WILL AID IN MAINTAINING
THE MCS INTO THE LATE NIGHT HOURS. THE MCS TRACK WILL AFFECT THE
BIG COUNTRY AND THE KABI TERMINAL. A WESTWARD DRIFTING BOUNDARY
INTO THE BIG COUNTRY...WITH A NORTHWEST TO SOUTHEAST ORIENTATION...
MAY BE WHERE THE MCS TRACKS ALONG. DEPENDING ON HOW MUCH
THUNDERSTORM DEVELOPMENT OCCURS ON THE WESTERN PORTION OF THE
MCS...THE SYSTEM MAY AFFECT PARTS OF THE CONCHO VALLEY AS WELL.
STRONG GUSTY WINDS...HAIL...AND MVFR TO IFR CONDITIONS WILL BE
POSSIBLE WITH THE THUNDERSTORMS. OUTSIDE OF WIND DISRUPTIONS FROM
THE MCS OVERNIGHT...SOUTH TO SOUTHEAST WINDS WILL CONTINUE TONIGHT
WITH MAINLY SOUTHEAST WINDS ON FRIDAY.

PREV DISCUSSION... /ISSUED 332 PM CDT THU JUN 19 2008/

SHORT TERM...
CENTER OF UPPER HIGH REMAINS OVER NORTHERN MEXICO WITH LITTLE
MOVEMENT THROUGH TOMORROW. CONVECTION HAS DEVELOPED EARLY THIS
AFTERNOON ALONG A WEAK SURFACE BOUNDARY OVER CENTRAL KANSAS WITH
ADDITIONAL DEVELOPMENT FIRING UP ACROSS THE TEXAS PANHANDLE AND
INTO NORTHEAST NEW MEXICO AS EMBEDDED SHORTWAVE TROUGHS ROTATE
AROUND THE PERIPHERY OF THE NORTHERN MEXICO UPPER HIGH. THE BEST
CHANCE FOR THUNDERSTORMS OVER THE FORECAST AREA WILL BE LATER THIS
EVENING AND THROUGH THE OVERNIGHT HOURS AS DISCRETE CELLS AIDED BY
A STRENGTHENING LLJ MERGE INTO AN MCS. THE DEVELOPING MCS WILL
MOVE SOUTHEAST IN THE NORTHWEST FLOW ALOFT ESSENTIALLY ALONG THE
SAME PATH AS THIS MORNINGS SYSTEM...AFFECTING PRIMARILY THE BIG
COUNTRY WITH A LESSER CHANCE OVER THE SOUTHERN HALF OF THE AREA.

LONG TERM...
DEEP LAYER SHEAR WILL WEAKEN BY SATURDAY AS THE UPPER LEVEL HIGH
IS PUSHED FARTHER EAST...BEGINNING A DRY PATTERN INTO THE COMING
WEEK WITH LIMITED INSTABILITY AND WARMER TEMPERATURES ALOFT.
UPPER HIGH WILL REESTABLISH ITSELF BY THE MIDDLE OF NEXT WEEK
OVER THE SOUTHERN PLAINS...THUS CONTINUING THE DRY FORECAST AND
TEMPERATURES SLIGHTLY ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 70  92  69  92 /  40  20  10  10
SAN ANGELO 	 73  95  71  94 /  40  10  10  10
JUNCTION 	 72  94  71  94 /  20  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 19, 3:30 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
330 PM CDT THU JUN 19 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-202030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
330 PM CDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP TONIGHT
FROM THE TEXAS PANHANDLE INTO NORTHWEST TEXAS. THIS COMPLEX OF
THUNDERSTORMS WOULD LIKELY AFFECT THE BIG COUNTRY AND HEARTLAND
AREAS...AND COULD EXTEND FARTHER TO THE WEST INTO THE CONCHO
VALLEY...MAINLY AFTER MIDNIGHT. SOME OF THESE THUNDERSTORMS MAY BE
SEVERE NORTH OF AN OZONA...TO SAN ANGELO...TO BROWNWOOD LINE. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE
NORTHERN 2/3 OF WEST CENTRAL TEXAS ON FRIDAY. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT...MAINLY ACROSS THE BIG
COUNTRY...CONCHO VALLEY AND HEARTLAND.

In the hours before

Special weather statement, Jun 19, 7:10 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
710 PM CDT THU JUN 19 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-200215-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
710 PM CDT THU JUN 19 2008

...A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS
THE BIG COUNTRY LATER THIS EVENING...

A COMPLEX OF THUNDERSTORMS...EXTENDING FROM THE SOUTHERN TEXAS
PANHANDLE TO SOUTH OF CHILDRESS AT 700 PM...WILL TRACK SOUTHEAST
ACROSS THE BIG COUNTRY LATER THIS EVENING AND EARLY TONIGHT. THE
STORMS ARE EXPECTED TO ENTER HASKELL AND THROCKMORTON COUNTIES
SHORTLY AFTER 745 PM. SEVERE STORMS WITH LARGE HAIL...DAMAGING
WINDS...AND VERY HEAVY RAINFALL WILL BE POSSIBLE. AS THE NIGHT
PROGRESSES...THE STORMS ARE EXPECTED TO TRACK FARTHER SOUTH INTO
PARTS OF THE CONCHO VALLEY AND HEARTLAND.

A SEVERE THUNDERSTORM WATCH HAS JUST BEEN ISSUED UNTIL 2 AM CDT
FRIDAY...FOR THE COUNTIES OF WEST CENTRAL TEXAS ALONG AND NORTH
OF A LINE FROM STERLING CITY TO BALLINGER TO BROWNWOOD.

PEOPLE ACROSS THE BIG COUNTRY...CONCHO VALLEY AND HEARTLAND ARE
ENCOURAGED TO KEEP AN EYE TO THE SKY AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:33 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton57 min
Jun 19, 8:12 PM CDTTornado WarningSJTHaskell, Throckmorton48 min
Jun 19, 9:32 PM CDTSevere Thunderstorm WarningSJTHaskell, Shackelford, Throckmorton58 min
Jun 19, 9:43 PM CDTSevere Thunderstorm WarningSJTCallahan, Coke, Coleman, Jones, Nolan, Runnels and 2 more62 min
Jun 19, 10:23 PM CDTFlash Flood WarningSJTHaskell, Jones, Shackelford, Throckmorton2 hr
Jun 19, 10:43 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Jones, Shackelford, Taylor47 min
Jun 19, 11:27 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman, Runnels48 min
Jun 19, 11:44 PM CDTAreal Flood AdvisorySJTBrown, Callahan, Coleman, Runnels, Taylor2 hr
Jun 20, 12:26 AM CDTAreal Flood AdvisorySJTJones2 hr
Jun 20, 5:40 AM CDTAreal Flood AdvisorySJTKimble2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.